Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 19, NWS Amarillo, TX

November 23, 201420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 23, 2014, 3:19 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 23, 2014, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2014, 3:19 AM CST (09:19 UTC)
In effect from
Nov 23, 2014, 9:00 AM CST
Expired
Nov 23, 2014, 5:46 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3348 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WWUS74 KAMA 230919
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
319 AM CST SUN NOV 23 2014

OKZ001>003-TXZ001>020-231800-
/O.NEW.KAMA.WI.Y.0019.141123T1500Z-141124T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
319 AM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* EVENT...NORTH TO NORTHWEST WINDS AROUND 35 MILES AN HOUR WITH
  HIGHER GUSTS ACROSS THE PANHANDLES.

* TIMING...MID MORNING THROUGH THE AFTERNOON.

* IMPACTS...WINDS THIS STRONG MAY CAUSE AREAS OF BLOWING DUST WHICH
  COULD REDUCE VISIBILITIES. DRIVING MAY BE DIFFICULT...ESPECIALLY IN
  HIGH PROFILE VEHICLES. LIGHT WEIGHT OBJECTS MAY BE TOSS AROUND BY
  THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING
2 follow-up statements
391 
WWUS74 KAMA 231724
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1124 AM CST SUN NOV 23 2014

OKZ001>003-TXZ001>020-240000-
/O.CON.KAMA.WI.Y.0019.000000T0000Z-141124T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1124 AM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...NORTH TO NORTHWEST WINDS AROUND 35 MILES AN HOUR WITH 
  HIGHER GUSTS ACROSS THE PANHANDLES. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES. LIGHT WEIGHT OBJECTS MAY BE TOSS AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHNEIDER
416 
WWUS74 KAMA 232346
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CST SUN NOV 23 2014

OKZ001>003-TXZ001>020-240100-
/O.CAN.KAMA.WI.Y.0019.000000T0000Z-141124T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
546 PM CST SUN NOV 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ARE QUICKLY DECREASING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:02 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 23, 3:02 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
302 AM CST SUN NOV 23 2014

.DISCUSSION...
VIGOROUS UPPER LEVEL SHORT WAVE TROUGH CROSSING THE ROCKIES WILL
DRIVE A STRONG CANADIAN COLD FRONT THROUGH THE REGION THIS
MORNING. WINDS ARE EXPECTED TO REACH WIND ADVISORY CRITERIA
WITH THIS FRONT FROM LATE THIS MORNING INTO THE EARLY AFTERNOON.
SURFACE PRESSURE GRADIENT ALONG WITH 850MB AND 700 MB HEIGHT
GRADIENTS ALL POINT TO THE POTENTIAL OF SUSTAINED 35 MPH WINDS
WITH HIGHER GUSTS. HAVE ADDED THE MENTION OF BLOWING DUST WITH
THESE HIGHER WINDS AS WELL. MODELS HAVE ALSO COME IN WETTER WITH THIS
SYSTEM. LATEST TTU WRF AND HRRR MODELS SUGGEST THAT AT LEAST SOME
KIND OF BAND OF PRECIP WILL TRAVERSE THE PANHANDLES TODAY. HAVE GONE
AHEAD AND INCREASED THE POPS TO 30 PERCENT ACROSS THE PANHANDLES.
BELIEVE THAT THE PRECIP COULD BE RAIN OR SNOW. AS THE DAY WEARS ON
THE COLUMN COOLS QUITE A BIT. THE ENTIRE CLOUD LAYER REMAINS BELOW 0
DEGREES CELSIUS AND THERE IS MOISTURE IN THE -10 TO -20 DEGREE
CELSIUS RANGE TO HELP FORM SOME SNOW FLAKES. TEMPERATURES MAY
ACTUALLY HOLD STEADY OR FALL THIS AFTERNOON AS THICKNESSES CRASH. SO
WOULD NOT BE SURPRISED TO SEE SOME SNOW SHOWERS WITH TEMPERATURES IN
THE LOWER 40S.

A FEW SNOW SHOWERS MAY LINGER NEAR THE NEW MEXICO STATE LINE
TONIGHT IN THE BEST UPSLOPE AREA...BUT THEY WILL REMAIN LIGHT.

AFTER TONIGHT THIS SYSTEM MOVES OFF TO OUR EAST AND A NORTHWEST FLOW
ALOFT DOMINATES THE PANHANDLES FOR THE EARLY PART OF THE WEEK.
THE MODELS START TO DIFFER SOMEWHAT BY THANKSGIVING. THE GFS
BROADENS AN UPPER LEVEL RIDGE ACROSS THE SOUTHERN ROCKIES AND
SOUTHERN HIGH PLAINS. MEANWHILE...THE ECMWF TRIES TO CARVE OUT AN
UPPER LEVEL TROUGH FROM SOUTHWEST CANADA INTO THE CENTRAL
PLAINS...WHICH WOULD PUSH ANOTHER CANADIAN COLD FRONT THROUGH THE
AREA BY THANKSGIVING AFTERNOON LEAVING FRIDAY AND SATURDAY COLDER.
THE GFS DOES NOT BRING IN THE COLDER AIR UNTIL NEXT WEEKEND. FOR
NOW HAVE GONE WITH A COMPROMISE WITH THE TEMPERATURES. AT ANY RATE
THE MODELS REMAIN DRY AFTER TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                46  28  51  22  51 /  30  20   0   5   0
BEAVER OK                  48  23  53  21  53 /  30  10   0   0   0
BOISE CITY OK              46  21  51  19  52 /  30  20   0   0   0
BORGER TX                  53  30  53  25  54 /  30  10   0   0   0
BOYS RANCH TX              49  27  52  22  53 /  30  20   0   5   0
CANYON TX                  48  27  54  22  52 /  30  20   0   0   0
CLARENDON TX               52  31  55  28  52 /  30  10   0   0   0
DALHART TX                 49  20  53  18  51 /  30  20   0   5   0
GUYMON OK                  49  22  50  21  52 /  30  10   0   0   0
HEREFORD TX                49  25  53  21  53 /  30  20   0   0   0
LIPSCOMB TX                47  26  53  24  53 /  30  10   0   0   0
PAMPA TX                   45  27  49  24  48 /  30  10   0   0   0
SHAMROCK TX                54  29  57  28  53 /  30  10   0   0   0
WELLINGTON TX              57  31  60  30  54 /  30  10   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

08/15
Hazardous weather outlook, Nov 23, 3:11 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
311 AM CST SUN NOV 23 2014

OKZ001>003-TXZ001>020-232200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
311 AM CST SUN NOV 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR THE PANHANDLES TODAY FOR NORTH TO
NORTHWEST WINDS AT 35 MILES AN HOUR WITH HIGHER GUSTS. BLOWING DUST
AND SNOW SHOWERS MAY RESTRICT VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

Nearby

Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.